AF Association
13,198 members16,080 posts

Slimming world

Hi Talking about slimming world, i have been going since last year, I have lost a stone and half but since about 3 months ago i have stuck or lost a lb then put it back on as far as I know i have not changed anything except i am taking a higher dose Tablets, could this be the problem? i have PAF I am feeling Embarrassed now, would like to lose more but every week i go i have not moved or keep going up and down by a lb. I need to lose more .

Suzy

11 Replies
oldestnewest

What drugs are you taking Suzy ?

Sandra

Reply

Hi Sandra,

I am taking Flecanide 100mg twice a day, Varapemil 40 mg twice a day, plus isotard 25mg and warfarin, i have seen specialist this morn , he say Varapemil can do this so looks like have to work harder, thank you for your help Suzy

Reply

Suzy I had same problem when I was put on Bisoprolol .

I too am a S/W member ( on & off ! ) & was doing so well with a loss every week for 5 months until Bisoprolol came into the equation & everything ground to a halt. Very demoralising! I have returned again ( no betablockers now ) to try & shift some pounds. It's hard work isn't it?!

Sandra

Reply

I joined again last night, I love it, have you done food diary and discussed it with your consultant? Also ask your doctor if weight gain is a side effect of any of your pills, or quicker! Google them! Stay strong SW is the best 😀 good luck

1 like
Reply

Are you on a beta blocker or something else? Beta blockers and calcium channel blockers for rate control are notorious for interfering with weight loss as they interfere with your metabolism . There are other mechanisms as well which they think are happening but the research is patchy...might interfere with carbohydrate metabolism too . You just have to work extra hard at it and it'll take longer .

Reply

yes I am my Consultant , told me it could be them.

thank you Suzy

Reply

I to am with SW. Stick with it. In the beginning I was doing exactly the same as you but now a year later I am nearly 3.5 stone lighter. It is depressing when you dont loose but speak to your consultant and food diary!

Good luck

Reply

Thank you :-) i will stick with it well done on your great Loss keep it up .

Suzy

Reply

I started SW four months ago and got my 2 stone certificate this morning. I am on Bisoprolol. I do get a bit disheartened when others are losing 4lb a week but am determined to carry on. Slowly and surely. I am feeling the benefit and the episodes of AF are not quite as often as they were. Keep filling in the food diary (no cheating - put everything down) and lots of speed food. Good luck. Lynn x

2 likes
Reply

well done! :-) i will keep at it, i have been told this morn i am to have a Ablation if it works ok maybe could come off my Tablets, so hopefully if i do i will be slim again :-)

3 likes
Reply

I too am a slimming world bod!

I am at target now and remain a member. However I struggled to get loses each week too, and I only had a stone to lose. beta blockers slow the heart and the body metabolism as a side effect hence difficulty with weight. any 'rate controlled ' medication will be the same. rhythm controllers aren't so bad.

I did not lose weight if I ate too much speed and was 'too good'. Try and reduce the speed but eat a little more between meals, ensure you have at least 10 syns day and increase exercise a little. It helped me by speeding up my metabolism.

I am currently at risk of being under the 3lb below target and need to eat more - so digestives and decaf coffee sit beside me now!!

good luck

Reply

You may also like...